Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ziagen HSR!!
May 21, 2005

Dear Doctor,

Thank you for taking the time to read my question. I have been on Epzicom and Sustiva for the last two weeks. Yesterday I began to notice a rash that began to appear on my entire body. Although it did not cause any discomfort, it still worried me due to the potential HSR side effects of abacavir. Please tell me doctor, should I be worried? I also had a very mild fever a few hours later. This was the first time I had noticed this reaction. Thank you for your time.

Response from Dr. Wohl

I suspect this more likely a reaction to the sustiva rather than an abacavir hypersensitivity reaction. I say this because, typically the HSR involves more than a rash. People usually start to feel ill with aches and nausea - like they have caught a bad cold.

If it continues to be just a rash, it is almost certainly sustiva, especially if it does not get worse. I would still see your doctor. Many people can continue treatment through the rash and it will resolve but in some cases, the rash can progress. Also, if there were any other meds started around the same time (i.e. PCP prophylaxis) that could also be the culprit.

DW



Previous
Re: HIV Blowjob
Next
first time meds - change over time?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement